MAUDE Adverse Event Report: HEARTWARE, INC HEARTWARE® VENTRICULAR ASSIST SYSTEM-CONTROLLER AC ADAPTER; CIRCULATORY ASSIST SYSTEM

HEARTWARE, INC HEARTWARE® VENTRICULAR ASSIST SYSTEM-CONTROLLER AC ADAPTER; CIRCULATORY ASSIST SYSTEM
Catalog Number 1425US
Medical Device Problem Codes Material Deformation (2976); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is used for treatment not diagnosis.The ventricular assist system is indicated for use as a bridge to cardiac transplantation in patients who are at risk of death from refractory end-stage left ventricular heart failure.The system is designed for in-hospital and out-of-hospital settings.The company is seeking this information through the event investigation.Heartware will submit a supplemental report when new facts arises which materially alters information submitted in a previous mdr report.
 
Event or Problem Description
It was reported by the ventricular assist device (vad) coordinator that the controller alternating current (cac) adapter had exposed wires.The cac adapter was removed from service and was replaced.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
It was reported a controller ac adapter with exposed wires.The controller ac adapter was returned for evaluation.Various analyses were conducted and reviewed in order to evaluate the performance of the device in relation to the reported event.Failure analysis of the returned device revealed that the device failed visual inspection due to a tear on the output cable with exposed wires.This observation could possibly affect the functionality of the device.Based on the available information, the most likely root cause of the reported event can be attributed to a tear on the output cable due to the handling of the device. heartware will submit a supplemental report when new facts arise which materially alters information submitted in a previous mdr report.

Brand Name
HEARTWARE® VENTRICULAR ASSIST SYSTEM-CONTROLLER AC ADAPTER
Common Device Name
CIRCULATORY ASSIST SYSTEM
Manufacturer (Section D)
HEARTWARE, INC
14400 nw 60th avenue
miami lakes FL 33014 3105
MDR Report Key6820404
Report Number3007042319-2017-02858
Device Sequence Number11120388
Product Code DSQ
UDI-Device Identifier00888707000093
UDI-Public00888707000093
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,stu
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/08/2015
Device Catalogue Number1425US
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/01/2017
Supplement Date Received by Manufacturer09/30/2017
Initial Report FDA Received Date08/25/2017
Supplement Report FDA Received Date10/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Patient Weight89